Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/brain-nervous-system-disorder/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Switching medicines
    avatar
    deedeejan13 posted:
    I was on Carbatrol but I need to change to Carbamazepine same dosage.
    If I switch could I have problems??
     
    avatar
    dancer86442 responded:
    Hello deedeejan,

    I am not a Dr. But, even Drs cannot predict how we will react to any of our meds or med changes. The best thing you can do is start a Journal, if you haven't already. Please read Journal info in our Helpful Tips to be sure you include everything.

    Keep in mind, your Dr should be weaning you off Carbatrol Slowly, & introducing your system to a Low dose of the carbamazapine, I suggest you use the drug Tool above & learn more about your new med. But, keep in mind, meds do Not affect everyone the same. If you eat nutritiously during the transition you can have fewer to nil side effects. Plus, helps metabolize the med so it works more efficiently,

    You may have seizures during this change. But, seriously, that is to be expected when you try any new seizure med or dose. Then again, it may just be the med that works for You! I sure Hope so! Be sure to give your system 2-6 weeks to adjust. It may help to drink a de-tox solution (fresh fruit &/or veggie water you can find w/ Yahoo or Google. ) My fav is Apple/cinnamon. 2qts water, 1 sliced apple, 1 cinnamon stick combine & let sit for 12-24 hrs. Drink all gone everyday.

    Talk w/ your Pharmacist about any other meds, prescription or over the counter, that you may take. Ask about vitamins you may need. Multi-vitamins are always recommended. Plus, I take 5000IU D3, (combat depression & bone density loss plus more) calcium citrate & vitamin C. But, I am not on the same med as you.

    Keep us updated. Know I care. Hugs!

    Love Candi
    International Awareness Day: Second Monday of Feb. March 26: Purple Day, November: Epilepsy Awareness Month. Wear Purple to show Support. Advocate
     
    avatar
    deedeejan13 replied to dancer86442's response:
    Dear Candi,
    Thanks for your help. I am fearful about changing meds.
    One pharmacy said they are the same so there should not be
    a problem.
    I just don't know what to do my insurance won't cover the brand name which costs me $125 a month VS $12 for the
    other.
     
    avatar
    dancer86442 replied to deedeejan13's response:
    They are the same, but, they ain't Carbamazipine isn't the brand name. It is the Generic of Carbatrol. So, Price should actually be much cheaper.

    So, my questions are...Did the Carbatrol work for you & how long were you on it? Why is the Dr changing you to the Generic version? Becuz of Insurance? What kind of seizures do you have? How long have you had Epilepsy?

    I understand your Fears. But, w/ Epilepsy & treatments, you won't/don't know what will work, if you don't try it. I may be going thru a med change, soon. Even Scarier...I am being taken off a medication that has controlled my convulsions for 28 yrs, except for a Few 'breakthrus'. Due to missed meds. I changed meds 5-6 times w/ various doses, b4 that. I tried going off them 6 yrs later, but, the med I was placed on was recalled & I had to start my Phenobarbital, once again. That was 20 yrs ago.

    Love Candi
    International Awareness Day: Second Monday of Feb. March 26: Purple Day, November: Epilepsy Awareness Month. Wear Purple to show Support. Advocate
     
    avatar
    krschwob responded:
    I am new to this group. I took Tegretol for 35 years. I broke my hip in 2013. I was told after I broke my hip that Tegretol causes bone loss. I never took the generic, but it may cause the same issues. If it does, stay away from it.
     
    avatar
    jasonba replied to krschwob's response:
    Thank you for your post. I've been taking Tegretol for 10 years and just found out I have two vertibre with compression fractures.


    Helpful Tips

    Want to read "discussions" only?
    Well that's easy too, on the left hand side you see many links one of them is "discussions", click on it and you'll only see the ... More
    Was this Helpful?
    19 of 29 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center